Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 12, 2008, 5:44 PM EDT for Craven County, Jones County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2008, 5:44 PM EDT (21:44 UTC)
- Expired
- Apr 12, 2008, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC
The radar
The Morehead City radar (KMHX), 36 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 122144
TORMHX
NCC049-103-122215-
/O.NEW.KMHX.TO.W.0014.080412T2144Z-080412T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT SAT APR 12 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...NEW BERN...JAMES CITY...
EASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF RHEMS...OR ABOUT 12 MILES SOUTHWEST OF NEW BERN...
MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
BRICES CREEK...TRENT WOODS AND RIVER BEND BY 550 PM EDT...
JAMES CITY AND NEW BERN BY 555 PM EDT...
FAIRFIELD HARBOR BY 600 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3503 7698 3495 7729 3505 7734 3516 7701
3506 7695
TIME...MOT...LOC 2144Z 250DEG 44KT 3503 7720
$$
241 follow-up statement
000
WWUS52 KMHX 122201
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
601 PM EDT SAT APR 12 2008
NCC103-122211-
/O.CAN.KMHX.TO.W.0014.000000T0000Z-080412T2215Z/
JONES NC-
601 PM EDT SAT APR 12 2008
...THE TORNADO WARNING FOR EASTERN JONES COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3503 7697 3502 7704 3501 7705 3501 7709
3511 7713 3513 7701 3507 7695
TIME...MOT...LOC 2201Z 258DEG 40KT 3505 7698
$$
NCC049-122215-
/O.CON.KMHX.TO.W.0014.000000T0000Z-080412T2215Z/
CRAVEN NC-
601 PM EDT SAT APR 12 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL
CRAVEN COUNTY...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JAMES CITY...
MOVING EAST AT 45 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3503 7697 3502 7704 3501 7705 3501 7709
3511 7713 3513 7701 3507 7695
TIME...MOT...LOC 2201Z 258DEG 40KT 3505 7698
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 12, 3:09 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 12, 3:09 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT SAT APR 12 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND OFFSHORE
OVERNIGHT. ANOTHER COLD FRONT WILL APPROACH FROM THE NW SUNDAY AND
CROSS THE AREA SUN NIGHT. LOW PRES WILL DEVELOP OFFSHORE LATE MON
INTO TUE...THEN LIFT NE AWAY FROM THE AREA WED. HIGH PRES WILL
BUILD IN FROM THE W THU AND FRI...THEN SLIDE OFFSHORE SAT.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN WILL BE POSS STRONG TO SEVERE TSRA THIS AFTN AND
EARLY EVENING AHEAD OF A COLD FRONT. STRONG HEATING IN ADVANCE OF
THE FRONT HAS PRODUCED DECENT INSTAB WITH CAPE VALUES AOA 1000
INLAND. THIS INSTAB COMBINED WITH GOOD LOW LVL WINDS WILL LEAD TO
POSS SOME DAMAGING WINDS AS STORMS MOVE/DEVELOP OVER THE AREA.
WOULD APPEAR BEST POTENTIAL WILL BE ALONG AND WEST OF HIGHWAY 17
AWAY FROM COOLER MARINE LYR. WL GO WITH LOW LIKELY POPS INLAND TO
CHC CLOSER TO THE CST INTO THE EVENING. PRECIP SHLD SLIDE OFFSHORE
OVERNIGHT AS DRIER AIR MOVES IN AFTER FROPA. LIMITED CAA WILL GIVE
LOW TEMPS IN THE MID 50S.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
SUNDAY LOOKS PRETTY NICE OVERALL AS INIT FRONT IS WELL OFFSHORE
AND SECOND FRONT APPROACHES LATE. THINK WILL START OUT PC TO MCLR
WITH SOME INCREASE IN CLOUDS ESPCLY N LATER IN THE DAY AHEAD OF
SECOND FRONT AND UPR TRF. WL GO WITH SMALL POP NRN 2/3 OF CWA
DURING THE AFTN AS FORCING AHEAD OF TRF MAY SQUEEZE OUT SOME SHRA
DESPITE LIMITED MOISTURE. SFC LOW EXPECTED TO GRAD DEVELOP
OFFSHORE LATER MON INTO TUE AS UPR TRF DIGS AND CUTS OFF TO OUR S.
RIGHT NOW BEST CHCS OF PRECIP LOOK TO BE MON INTO MON NIGHT THEN
LOOKS LIKE PRECIP WILL SLIDE OFFSHORE TUE. COULD BE STRONG WINDS
WITH THIS LOW GIVEN POSITION CLOSE TO THE GULF STREAM. TEMPS MON
AND TUE WILL BE WELL BELOW NORMAL WITH THE UPR TRF OVER THE
REGION...HIGHS WILL STRUGGLE TO GET TO 60 BOTH DAYS. UPR 30S
EXPECTED INLAND MON NIGHT BUT SHLD BE ENUF CLOUDS/BRZ TO KEEP ANY
FROST FROM FORMING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
STRONG LOW OFFSHORE WILL DRIFT NE AWAY FROM THE AREA WED INTO THU
AS HIGH PRES BUILDS IN FROM THE W. APPEARS LOW WILL BE FAR ENOUGH
OFFSHORE TO KEEP RAIN E OF LAND...COULD BE STRONG WINDS HOWEVER
ALONG THE COAST. WINDS MAY BE LIGHT ENOUGH INLAND TO ALLOW SOME MID
30S WED MORN AND LATER SHIFTS WILL HAVE TO WATCH FOR FROST THREAT.
THE HIGH WILL BUILD OVER THE AREA FRI AND SLIDE OFFSHORE SAT. TEMPS
WILL WARM THROUGH THE PERIOD WITH 70S EXPECTED OVER LAND THU THROUGH
SAT.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR WITH OCCN MVFR VSBYS/CIGS WITH CONVECTION. SHOWERS AND
TSTMS PSBL NEAR TERMINALS THROUGH EARLY EVENING THEN MOVING
OFFSHORE. SW WIND GUSTS IN THE 20-30 KT RANGE (STRONGER IN CONVECTION)
WILL DIMINISH FAIRLY QUICKLY AFTER 13/00Z AND SHIFT MORE W TO NW BY
MORNING.
MAINLY VFR EXPECTED SUN THO SOME BKN CU/SCU BTWN 4-6K FT POSBL AHEAD
OF STRONG MID TO UPR SHORT WV. ASSOCIATED WK SFC BNDRY MOVING THRU
DURING EARLY EVENING WILL ALLOW WINDS TO BE SHIFTY BUT SHLD CONTAIN
A WLY COMPONENT AROUND 10 KT ALL DAY WITH LARGER SCALE SFC LOW PRES
N OF AREA. PSBLE MVFR CIGS MON/EARLY TUE WITH COLD UPR TROF NEARING
ERN US AND SFC LOW PRES DVLPG OFFSHORE.
&&
.MARINE...
INIT COLD FRONT WILL PUSH THRU THE AREA TONIGHT AND EARLY SUN BUT
GRADIENT EXPECTED TO SLACKEN TO BELOW SC THRESHOLD EVERYWHERE AFT
ABOUT 3Z...AND BEND FROM SW THIS EVENING TO W AROUND MIDNITE THEN
NW BY MORNING. SC SEAS WILL END IN CENTRAL WATERS LATE
TONIGHT...AND GIVEN WW3 IS HANDLING EVENT OK WILL SCALE BACK
ENDING TIME OF SC HEADLINES BY A FEW HOURS SRN WATERS. SPECTRAL
DENSITY PLOTS ACROSS AREA BUOYS STILL SHOW SOME LINGERING LONG
PERIOD ENE SWELL PRODUCED BY NORTH CENTRAL/EAST ATLC STORM
ACTIVITY EARLY THIS WEEK...AND EXPECT THIS TO FADE SLOWLY THRU
SUN. THIS FEATURE WILL BE DOMINANT NRN WATERS NR COAST WHERE THE
SSW WIND WAVES ARE SHADOWED. OTHERWISE THE SHORTER PERIOD SSW WAVE
GROUP WILL DOMINATE AND HAVE MORE IMPACT ON MARINERS DUE TO
STEEPNESS. GIVEN 41025 HAS SSTS ABOUT 20F LOWER THAN 36HRS
AGO...MIXING POTENTIAL WILL BE LIMITED AT BEST THERE THROUGH THIS
EVENINGS PREFRONTAL FLOW.
A STRONG MID TO UPR SHORT WAVE WILL MOVE THRU SUN EVENING ALLOWING A
WEAK SFC BNDRY TO MOVE THROUGH. THIS WILL ALLOW WINDS TO BE A BIT
SHIFTY TOMORROW...ESP LATER IN THE DAY/EARLY EVENING WHEN NAM/ECMWF
SUGGEST A WEAK LOW WILL MOVE THRU. HAVE LEANED TOWARDS THESE SOLNS
SUN AND SUN EVENING WITH BETTER AGREEMENT THAN GFS WHICH DOESNT
SHOW THE WEAK LOW MOVING THRU. WINDS/SEAS EXPECTED TO BE LARGEST
CENTRAL AND SRN WATERS...MAINLY OFFSHORE...WHERE A TIGHTER
GRADIENT IS ANTICIPATED. IN FACT...FUTURE SHIFTS MAY NEED TO ADD
SC HEADLINES LATE SUN AFTN/SUN EVENING TO ACCOUNT FOR THIS BUT NOT
CONFIDENT ENOUGH ATTM. THE LINGERING 12-13 SECOND SWELL ENERGY
FROM TODAY/YESTERDAY WILL DROP IN SIZE AS THE PERIOD SHORTENS WITH
DISPERSION OF THE TAIL END OF THE EVENT. YET ANOTHER WEAK SFC
BNDRY ASSOCIATED WITH ANOTHER MID/UPR IMPULSE EXPECTED TO MOVE
THRU DURING MON...ALLOWING MODERATE TO FRESH NLY WINDS TO DVLPG.
MARINE CONDS ACROSS ERN NC COASTAL WATERS STILL EXPECTED TO
DETERIORATE MON NITE THROUGH WED AS STRONG/COLD MID TO UPR TROF
SPARKS LOW PRES DVLPMENT OFFSHORE. THE ECMWF...SREF...AND NAM ARE
SHOWING MORE OF A WRN LOW WHILE GFS IS A BIT FURTHER OFFSHORE...THO
NOT AS MUCH SO AS PREVIOUS RUNS. THUS LEAN TOWARDS THE FORMER
CONSENSUS WHICH LEADS TO NEAR GALE CONDS THRU MIDWEEK. CONDS ONLY
EXPECTED TO SLOWLY IMPROVE THROUGH THE END OF THE WORKWEEK WITH
HIGH PRES BUILDING S OF THE AREA AND THE LOW OFFSHORE LIFTING
NE...THO SEAS/SWELL WILL BE SLOW TO FADE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RF
AVIATION...MW
MARINE...MWHazardous weather outlook, Apr 12, 3:18 AM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 318 AM EDT SAT APR 12 2008 NCZ029-044>047-079>081-090>095-098-103-104-130730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 318 AM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE STRONG DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...ALONG WITH FREQUENT LIGHTNING STRIKES AND POSSIBLE SMALL HAIL. THE MAIN THREAT WILL BE WEST OF HIGHWAY 17 DURING THE AFTERNOON AND EARLY EVENING. THE SEVERE WEATHER THREAT WILL BE LESS CLOSER TO THE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNUSUALLY COLD AIR WILL AFFECT EASTERN NORTH CAROLINA DURING THE MIDDLE OF NEXT WEEK. TEMPERATURES EARLY TUESDAY AND WEDNESDAY MORNING WILL DROP INTO THE MIDDLE 30S. SOME PATCHY FROST MAY BE POSSIBLE OVER PROTECTED INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 11
In the hours before
Special weather statement, Apr 12, 3:12 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 312 PM EDT SAT APR 12 2008 NCZ029-044-079-122015- GREENE-MARTIN-PITT- 312 PM EDT SAT APR 12 2008 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN AND GREENE COUNTIES UNTIL 415 PM EDT... AT 312 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES NORTH OF GOLDSBORO TO 15 MILES SOUTH OF SMITHFIELD...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FARMVILLE AT 340 PM EDT... AYDEN AT 400 PM EDT...WINTERVILLE AT 405 PM EDT...WILLIAMSTON AT 410 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GREENVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
Local storm report, Apr 12, 4:03 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 5 SW WALSTONBURG 35.54N 77.76W
04/12/2008 GREENE NC EMERGENCY MNGR
SIDING AND SHINGLES BLOWN OF A HOUSE.
&&
RFLocal storm report, Apr 12, 4:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 NE FARMVILLE 35.62N 77.57W
04/12/2008 PITT NC COUNTY OFFICIAL
POWER POLE SNAPPED ON WESLEY CHURCH ROAD
&&
RFLocal storm report, Apr 12, 5:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
529 PM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG RICHLANDS 34.90N 77.55W
04/12/2008 ONSLOW NC COUNTY OFFICIAL
TREES DOWN NEAR LOUISE LANE IN RICHLANDS.
&&
CQSpecial weather statement, Apr 12, 5:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 534 PM EDT SAT APR 12 2008 NCZ046-103-122230- TYRRELL-EASTERN DARE- 534 PM EDT SAT APR 12 2008 ...STRONG THUNDERSTORMS WILL AFFECT DARE AND TYRRELL COUNTIES UNTIL BETWEEN 545 PM AND 630 PM EDT... AT 534 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES WEST OF DUCK TO 20 MILES SOUTHWEST OF DUCK...OR FROM 9 MILES SOUTHEAST OF WEEKSVILLE TO 15 MILES SOUTHEAST OF WEEKSVILLE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DUCK AT 550 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:24 PM EDT | Tornado Warning | MHX | Greene, Pitt | 36 min |
| Apr 12, 3:33 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 27 min |
| Apr 12, 3:59 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 31 min |
| Apr 12, 4:26 PM EDT | Severe Thunderstorm Warning | MHX | Washington | 34 min |
| Apr 12, 4:34 PM EDT | Special Marine Warning | MHX | 56 min | |
| Apr 12, 4:37 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 23 min |
| Apr 12, 4:57 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Onslow | 48 min |
| Apr 12, 5:00 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 30 min |
| Apr 12, 5:39 PM EDT | Special Marine Warning | MHX | 36 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.